MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A2
Catalog Number 816047100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive reaction of biotestcell-a2 with anti-a1.The customer used an anti-a1 lectin from a competitor and stated that the reaction was 1+ positive instead of negative.The customer announced to ship a product sample for investigational testing.In the meantime, our quality control laboratory tested their retention sample of the supposedly defective lot with seraclone anti-a1.The reaction was correctly negative.Additionally, biotestcell-a2 was tested with different donor samples according to the instruction for use.All positive and negative reactions were correct.We did not observe any false positive reation.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of biotestcell-a2 with anti-a1.The customer used an anti-a1 lectin from a competitor and stated that the reaction was 1+ positive instead of negative.The customer announced to ship a product sample for investigational testing.In the meantime, our quality control laboratory tested their retention sample of the supposedly defective lot with seraclone anti-a1.The reaction was correctly negative.Additionally, biotestcell-a2 was tested with different donor samples according to the instruction for use.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.At the time we received the product sample of biotestcell-a2 returned by the customer, it had expired and was therefore not tested.Additionally the customer had returned a aliquot of the anti-a1 lectin.Together with the anti-a1 lectin, the customer had mistakenly sent the previous lot of biotestcell-a2 (lot 9406011-00, exp.Date 2024-08-04) although she had not filed a complaint for this lot.This biotestcell-a2 sample was also expired when we received it.Biotestcell-a2 lot 9414011-00 was used as reference lot.The anti-a1 lectin sample was tested by our quality control laboratory with the retention sample of the supposedly defective lot according to the instruction for use (ifu) of anti-a1 lectin from quotient (tube test with an incubation for 5 minutes at 18 to 24°c).Biotestcell-a2 (retention sample) showed a clearly negative reaction.Additionally, we tested it with a prolonged incubation of 15 minutes, which did not correspond to the ifu but was done by the customer according to the description.Here we observed a very weak positive reaction.The complaint sample was not tested because it had already expired when it was received.No matter what the test result would have been, it would not have been conclusive as the sample in question had already expired.Based on the investigation the complaint was classified as undetermined.The complaint sample could not be tested within its shelf life and the retention sample reacted as expected.We would like to note that according to the ifu, the incubation time for the anti-a1 lectin (quotient) was 5 minutes.And in this method, the retention sample and the reference lot reacted correctly negative.Only with the prolonged incubation of 15 minutes, which did not comply with the ifu, we observed a weak false positive reaction.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL A2
Common Device Name
BIOTESTCELL A2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19161630
Report Number9610824-2024-00010
Device Sequence Number7330441
Product Code QHT
UDI-Device Identifier07611969952625
UDI-Public(01)07611969952625(17)240506(10)9410011-00
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Catalogue Number816047100
Device Lot Number9410011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUOTIENT ANTI-A1; QUOTIENT ANTI-A1
Patient SexUnknown